manuscripta mathematica

, Volume 159, Issue 1–2, pp 247–268 | Cite as

On \(W^{1,\,\gamma (\cdot )}\)-regularity for nonlinear non-uniformly elliptic equations

  • Shuang Liang
  • Shenzhou ZhengEmail author


We prove a global \(W^{1,\,\gamma (\cdot )}\)-estimate for nonlinear non-uniformly elliptic problems on bounded smooth domains. More precisely, we consider the following zero-Dirichlet problem of non-uniformly elliptic equations
$$\begin{aligned} \text {div }{} \mathbf A (Du,x)= \text {div } G(\mathbf F ,x)\quad x\in \varOmega \end{aligned}$$
with the model case of \( \mathbf A (Du,x)\approx |Du|^{p-2}Du+a(x)|Du|^{q-2}Du\) and \(G(\mathbf F ,x)\approx |\mathbf F |^{p-2}{} \mathbf F +a(x)|\mathbf F |^{q-2}{} \mathbf F \). Let \(H(\xi ,x)=|\xi |^p+a(x)|\xi |^q\), we obtain its global variable Calderón–Zygmund estimate with that
$$\begin{aligned} H(\mathbf F ,x) \in L^{\gamma (x)}(\varOmega )\Rightarrow H(Du,x) \in L^{\gamma (x)}(\varOmega ) \end{aligned}$$
under the sharp assumptions that \(a(\cdot )\) is \(C^{0,\, \alpha }\)-Hölder continuous, \(1< p< q< p+\frac{\alpha p}{n}\), the boundary of domain is of class \(C^{1,\, \beta }\) with \(\beta \in [\alpha , 1]\), and the variable exponents \(\gamma (x)\ge 1\) satisfy the log-Hölder continuity.

Mathematics Subject Classification

35D30 35K10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors would like to thank the anonymous referees for their valuable comments and suggestions.


  1. 1.
    Acerbi, E., Mingione, G.: Gradient estimates for the \(p(x)\)-Laplacean system. J. Reine Angew. Math. 584, 117–148 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Acerbi, E., Mingione, G.: Gradient estimates for a class of parabolic systems. Duke Math. J. 136(2), 285–320 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Byun, S.S., Wang, L.H.: Elliptic equations with BMO coefficients in Reifenberg domains. Commun. Pure Appl. Math. 57(10), 1283–1310 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Byun, S.S., Ok, J., Wang, L.H.: \(W^{1, p(x)}\)-Regularity for elliptic equations with measurable coefficients in nonsmooth domains. Commun. Math. Phys. 329, 937–958 (2014)CrossRefzbMATHGoogle Scholar
  5. 5.
    Byun, S.S., Oh, J.: Global gradient estimates for non-uniformly elliptic equations. Calc. Var. 56, 46 (2017). MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Caffarelli, L.A., Peral, I.: On \(W^{1, p}\) estimates for elliptic equations in divergence form. Commun. Pure Appl. Math. 51, 1–21 (1998)CrossRefzbMATHGoogle Scholar
  7. 7.
    Colombo, M., Mingione, G.: Regularity for double phase variational problems. Arch. Ration. Mech. Anal. 215, 443–496 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Colombo, M., Mingione, G.: Bounded minimizers of double phase variational integrals. Arch. Ration. Mech. Anal. 218, 219–273 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Colombo, M., Mingione, G.: Calderón–Zygmund estimates and non-uniformly elliptic operators. J. Funct. Anal. 270, 1416–1478 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Cupini, G., Leonetti, F., Mascolo, E.: Existence of weak solutions for elliptic systems with \(p, q\)-growth. Ann. Acad. Sci. Fenn. Math. 40, 645–658 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    DiBenedetto, E., Manfredi, J.: On the higher integrability of the gradient of weak solutions of certain degenerate elliptic systems. Am. J. Math. 115(5), 1107–1134 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Dong, H.J., Kim, D.: On the \(L_{p}\)-solvability of higher order parabolic and elliptic systems with BMO coefficients. Arch. Ration. Mech. Anal. 199, 889–941 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Esposito, L., Leonetti, F., Mingione, G.: Higher integrability for minimizers of integral functionals with \((p, q)\) growth. J. Differ. Equ. 157, 414–438 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Esposito, L., Leonetti, F., Mingione, G.: Sharp regularity for functionals with \((p, q)\) growth. J. Differ. Equ. 204(1), 5–55 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Giusti, M.: Direct Methods in the Calculus of Variartions. World Scientific Publishing Co. Pte. Ltd., London (2003)CrossRefzbMATHGoogle Scholar
  16. 16.
    Iwaniec, T.: Projections onto gradient fields and \(L^p\)-estimates for degenerate elliptic equations. Stud. Math. 75, 293–312 (1983)CrossRefzbMATHGoogle Scholar
  17. 17.
    Kristensen, J., Mingione, G.: Boundary regularity in variational problems. Arch. Ration. Mech. Anal. 198(2), 369–455 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Krylov, N.V.: Parabolic and elliptic equations with VMO coefficients. Commun. Part. Differ. Equ. 32(1–3), 453–475 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Krylov, N.V.: Boundary regularity in variational problems. Arch. Ration. Mech. Anal. 198(2), 369–455 (2010)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Leonetti, F., Petricca, P.V.: Regularity for minimizers of integrals with nonstandard growth. Nonlinear Anal. 129, 258–264 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Marcellini, P.: Regularity of minimizers of integrals of the calculus of variations with non standard growth conditions. Arch. Ration. Mech. Anal. 105, 267–284 (1989)CrossRefzbMATHGoogle Scholar
  22. 22.
    Mingione, G.: Gradient potential estimates. J. Eur. Math. Soc. 13, 459–486 (2011)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Safonov, M.V.: Harnack inequality for elliptic equations and the Hölder property of their solutions. J. Sov. Math. 21, 851–863 (1983)CrossRefzbMATHGoogle Scholar
  24. 24.
    Safonov, M.V.: Regularity of relaxed minimizers of quasiconvex variational integrals with \((p, q)\)-growth. Arch. Ration. Mech. Anal. 193, 311–337 (2009)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Sharapudinov, H.: The basis property of the Haar system in the space \(L^{p(t)}([0,1])\) and the principle of localization in the mean. Mat. Sb. (N.S.) (2) 130(172), 275–283 (1986)Google Scholar
  26. 26.
    Tian, H., Zheng, S.Z.: Lorentz estimates for the gradient of weak solutions to elliptic obstacle problems with partially BMO coefficients. Bound. Value Probl. 2017, 128 (2017). MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Wang, L.H., Yao, F.P.: Regularity of a class of non-uniformly nonlinear elliptic equations. Calc. Var. 55, 121 (2016). MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Wang, L.H., Yao, F.P.: Global estimates for non-uniformly nonlinear elliptic equations in a convex domain. J. Math. Anal. Appl. 439, 307–322 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Zhikov, V.V.: Averaging of functionals of the calculus of variations and elasticity theory. Izv. Akad. Nauk SSSR Ser. Mat. 50, 675–710 (1986)MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsBeijing Jiaotong UniversityBeijingChina

Personalised recommendations